• Bernoulli
  • Volume 19, Number 5B (2013), 2494-2523.

The Lamperti representation of real-valued self-similar Markov processes

Loïc Chaumont, Henry Pantí, and Víctor Rivero

Full-text: Open access


In this paper, we obtain a Lamperti type representation for real-valued self-similar Markov processes, killed at their hitting time of zero. Namely, we represent real-valued self-similar Markov processes as time changed multiplicative invariant processes. Doing so, we complete Kiu’s work [Stochastic Process. Appl. 10 (1980) 183–191], following some ideas in Chybiryakov [Stochastic Process. Appl. 116 (2006) 857–872] in order to characterize the underlying processes in this representation. We provide some examples where the characteristics of the underlying processes can be computed explicitly.

Article information

Bernoulli, Volume 19, Number 5B (2013), 2494-2523.

First available in Project Euclid: 3 December 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Lamperti representation Lévy processes multiplicative invariant processes self-similar Markov processes


Chaumont, Loïc; Pantí, Henry; Rivero, Víctor. The Lamperti representation of real-valued self-similar Markov processes. Bernoulli 19 (2013), no. 5B, 2494--2523. doi:10.3150/12-BEJ460.

Export citation


  • [1] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge: Cambridge Univ. Press.
  • [2] Bertoin, J. and Yor, M. (2005). Exponential functionals of Lévy processes. Probab. Surv. 2 191–212.
  • [3] Caballero, M.E. and Chaumont, L. (2006). Conditioned stable Lévy processes and the Lamperti representation. J. Appl. Probab. 43 967–983.
  • [4] Caballero, M.E., Pardo, J.C. and Pérez, J.L. (2010). On Lamperti stable processes. Probab. Math. Statist. 30 1–28.
  • [5] Caballero, M.E., Pardo, J.C. and Pérez, J.L. (2011). Explicit identities for Lévy processes associated to symmetric stable processes. Bernoulli 17 34–59.
  • [6] Carmona, P., Petit, F. and Yor, M. (2001). Exponential functionals of Lévy processes. In Lévy Processes 41–55. Boston, MA: Birkhäuser.
  • [7] Chybiryakov, O. (2006). The Lamperti correspondence extended to Lévy processes and semi-stable Markov processes in locally compact groups. Stochastic Process. Appl. 116 857–872.
  • [8] Kiu, S.W. (1980). Semistable Markov processes in $\mathbf{R}^{n}$. Stochastic Process. Appl. 10 183–191.
  • [9] Lamperti, J. (1962). Semi-stable stochastic processes. Trans. Amer. Math. Soc. 104 62–78.
  • [10] Lamperti, J. (1972). Semi-stable Markov processes. I. Z. Wahrsch. Verw. Gebiete 22 205–225.
  • [11] Pantí, H. (2012). On Lévy processes conditioned to avoid zero. Preprint. Available at arXiv:1304.3191.
  • [12] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Berlin: Springer.
  • [13] Sato, K.i. (1999). Lévy Processes and Infinitely Divisible Distributions. Cambridge Studies in Advanced Mathematics 68. Cambridge: Cambridge Univ. Press.
  • [14] Yano, K. (2010). Excursions away from a regular point for one-dimensional symmetric Lévy processes without Gaussian part. Potential Anal. 32 305–341.
  • [15] Yor, M. (1992). On some exponential functionals of Brownian motion. Adv. in Appl. Probab. 24 509–531.